Hello all! I would love any tips or tricks anyone can give me on managing side effects... I was diagnosed with RA several months ago. I was first put on methotrexate, but the vomitting, mouth sores, and extreme axiety caused me to ask my dr to switch me. They told me to take a few weeks off (of any meds). I did and had no anxiety during this time. Now I am on sulfa and my anxiety and extreme brain fog are back. I did well in college, graduated from a great law school, and worked in a fast paced environment. Now I struggle at work to complete the simplest tasks, and sometimes experience what feels like a panic attack. Today I had a very piercing headache and then a nose bleed. I can't help but think these are all side effects of the medicine. Will side effects subside as I get used to the medicine or is it time to kick it to the curb? Thank you!
Sulfasalazine : Hello all! I would love any tips or... - NRAS
Doesn't sou d like side effects of the drugs, possibly the disease itself. You have to give drugs time to work
Hi. Side effects are common and can be different for each person. The drugs we take are very strong and need a certain amount of time for our bodies to get used to them. In my case the side effects I had settled down after a few weeks but they weren't severe anyway. I would let your GP know about the headache and nosebleed. It may be nothing to do with the meds but I really think you need to let them know. All the best.
I had side effects from mtx and put on sulpha which worked fine for a while, no side effects. But in some drugs I have had them and I've called my Rheumy who swapped them to another as there are loads of dmards out there for them to try.
However I haven't heard sulpha causes nose bleeds or headaches so I would chat with my GP , I had high blood pressure which caused those symptoms tho . So for me chat with GP about symptoms and Rheumy team about possible side effects .
Hope you feel better very soon , it's hard to keep working when you feel so poorly X any chance of some holiday days??
I agree completely... I need to tell them because they can't help unless I let them. I just feel guilty calling over there all the time. My husband and I just opened a business a few months before my diagnosis. Getting time off is hard, but doable. It's a blessing that I can take time to go to doctors or just rest for a day if needed.
Hello, just to let you know I have been on Sulfasalazine since February and I did suffer from headaches nearly every day, some of it may have been from my eyesight getting worse and needing stronger glasses, but the headaches did start about a week few after I started on the medication. The headaches did last for at least a couple of months and then I started to get less and less. I do get the occasional one now, but it may not be connected now. So hang in there things will get better as your body gets used to them.
Personally I have never had any side effects with sulfasalazine and I take 6 daily. Methotrexate made me really ill. I also have a memory like a sieve thought it was just me but maybe not lol. How long have you been taking them for ?
Me too haven't had side effects with sulfasalazine but methotrexate effected my liver on the highest dose.still struggling.hope your side effects stop and I would inform your rheumy
With the summer coming on you need to be aware that sulfasalazine can make you more sensitive to the sun. I needed to use at least a SPF 15 on a normal British summer day and stronger on really sunny days. SPF 50 always when abroad.